Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Mar 4, 2012, 4:11 AM CST for 26 counties in Arkansas. It took effect at Mar 4, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 4:11 AM CST (10:11 UTC)
- In effect from
- Mar 4, 2012, 12:00 PM CST
- Expired
- Mar 4, 2012, 6:02 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
All 26 counties
Arkansas County, AR, Baxter County, AR, Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS84 KLZK 041011 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 411 AM CST SUN MAR 4 2012 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON... .A FAST MOVING STORM SYSTEM WILL DROP SOUTHEASTWARD LATER TODAY AND EVENTUALLY PASS NORTHEAST OF ARKANSAS TONIGHT. GUSTY WEST AND SOUTHWEST WINDS WILL INCREASE LATER TODAY AHEAD OF THIS SYSTEM. THE COMBINATION OF WARM AFTERNOON TEMPERATURES AND VERY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. ARZ003>007-012>016-021>025-030>034-037>047-052>057-050000- /O.UPG.KLZK.FW.A.0003.120304T1200Z-120305T0000Z/ /O.NEW.KLZK.FW.W.0006.120304T1800Z-120305T0000Z/ ARKANSAS-BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON- GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON- JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL- 411 AM CST SUN MAR 4 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...JOHNSON... POPE...VAN BUREN...CLEBURNE...JACKSON...LOGAN...CONWAY... FAULKNER...WHITE...WOODRUFF...SCOTT...YELL...PERRY...POLK... MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... MONROE...PIKE...CLARK...HOT SPRING...GRANT...JEFFERSON... ARKANSAS. * WIND...20-FOOT WINDS WILL RANGE AS HIGH AS 15 TO 25 MPH LATER TODAY...WITH GUSTS UP TO 35 MPH POSSIBLE. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY WILL FALL TO BETWEEN 15 AND 20 PERCENT. ISOLATED AREAS COULD SEE LOWER VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 44
1 follow-up statement
838 WWUS84 KLZK 050002 AAA RFWLZK URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 602 PM CST SUN MAR 4 2012 ...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST FOR MUCH OF ARKANSAS... .THE OVERALL DANGER OF WILD FIRES WILL LOWER THIS EVENING AND OVERNIGHT. HOWEVER...A FAST MOVING WEAK FRONT WILL DROP INTO NORTHERN ARKANSAS AND THEN PUSH TO THE EAST. WINDS WILL LOWER AND GRADUALLY BECOME NORTH TO NORTHEAST OVERNIGHT. RELATIVE HUMIDITY VALUES WILL GRADUALLY RISE TONIGHT BUT DUE TO THE QUITE DRY CONDITIONS AN ELEVATED FIRE DANGER WILL STILL CONTINUE. BURNING IS NOT RECOMMENDED. ARZ003>007-012>016-021>025-030>034-037>047-052>057-050115- /O.CAN.KLZK.FW.W.0006.000000T0000Z-120305T0000Z/ ARKANSAS-BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON- GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON- JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL- 602 PM CST SUN MAR 4 2012 ...RED FLAG WARNING IS CANCELLED AS CONDITIONS HAVE LOWERED THIS EVENING... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK WILL ALLOW THE RED FLAG WARNING TO EXPIRE. THE OVERALL DANGER OF WILD FIRES WILL LOWER THIS EVENING AND OVERNIGHT. HOWEVER...A FAST MOVING WEAK FRONT WILL DROP INTO NORTHERN ARKANSAS AND THEN PUSH TO THE EAST. WINDS WILL LOWER AND GRADUALLY BECOME NORTH TO NORTHEAST OVERNIGHT. RELATIVE HUMIDITY VALUES WILL GRADUALLY RISE TONIGHT BUT DUE TO THE QUITE DRY CONDITIONS AN ELEVATED FIRE DANGER WILL STILL CONTINUE. BURNING IS NOT RECOMMENDED. $$ 59
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:23 AM CST, 48 minutes earlier.
Area forecast discussion, Mar 4, 3:23 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 AM CST SUN MAR 4 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY TROUGH AXIS WILL BE MOVING EAST OF THE STATE THIS MORNING...WITH NW FLOW ALOFT IN PLACE ACROSS REGION ON THE UPSTREAM SIDE OF THE DEPARTING TROUGH. VERY DRY AIR REMAINS IN PLACE ACROSS THE STATE...WITH ISODROSOTHERMAL ANALYSIS SHOWING DEWPTS IN THE UPPER TEENS AND 20S. MOISTURE LEVELS HAVE ACTUALLY INCREASED SLIGHTLY IN THE LAST FEW HRS AS SFC WINDS HAVE DROPPED TO LIGHT TO AROUND 5 KTS. HOWEVER...WINDS WILL INCREASE ONCE AGAIN THIS AFTERNOON AS SFC PRESSURE GRADIENT TIGHTENS WITH HIGH PRESSURE TO THE SOUTH...AND DEVELOPING LOW PRESSURE TO THE NORTH. WINDS WILL BE STRONG ENOUGH THIS AFTERNOON...WITH LAKE WIND ADV IN EFFECT FOR ALL COUNTIES STARTING LATE THIS MORNING THOUGH 00Z. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH GUSTS OF 30 TO 40 POSSIBLE. THESE WINDS WILL ALSO EFFICIENTLY MIX THE LOW LEVEL ATMOSPHERE...KEEPING NEAR SFC MOISTURE LEVELS LOW FOR MUCH OF THE DAY. DEWPTS WILL PROBABLY REMAIN NEARLY STEADY THROUGH ABOUT MID MORNING...BUT BEGIN TO DROP BACK INTO THE TEENS AGAIN THIS AFTERNOON AS MIXING BECOMES MORE PROMINENT. RESULTING RH VALUES WILL DROP BELOW 25 PERCENT FOR MOST SITES...AS LOW AS 15 PERCENT IN SOME CASES DURING THE AFTERNOON HRS. THE WINDY CONDITIONS...COMBINED WITH THE VERY DRY AIR AND LACK OF ANY SIGNIFICANT RAINFALL LATELY...THE WILDFIRE DANGER WILL BE HIGH THIS AFTERNOON. AS A RESULT...A RED FLAG WARNING WILL BE POSTED. DRY CONDITIONS WILL PERSIST INTO MON...BUT WINDS WILL BE MUCH LESS. EVEN SO...AN ELEVATED WILDFIRE DANGER WILL EXIST. MOISTURE LEVELS WILL FINALLY START INCREASING BY TUE AFTERNOON AS SRLY WINDS WILL DEVELOP ACROSS THE REGION. A COLD FRONT WILL BE SLOWLY PROGRESSING SOUTH ACROSS THE PLAINS ON WED...WITH AN UPPER CLOSED LOW TO THE SW MOVING TOWARDS AR. SHRA AND TSRA WILL DEVELOP ACROSS AR LATE IN THE PERIOD AS THESE FEATURES MOVE SLOWLY TOWARDS THE STATE. THE PRECIP CHANCES WILL THEN PERSIST INTO THE LONG TERM PERIOD. && .LONG TERM...THURSDAY THROUGH SATURDAY UNSETTLED WX WL CONT HEADING INTO THE EXTENDED PD AS A SLOW MOVG STORM SYS AFFECTS THE FA. BOTH THE GFS AND ECMWF ARE HAVING DIFFICULTY HANDLING THE UPR LOW THAT IS FCST TO BCM CUTOFF FM THE MAIN UPR FLOW AND MEANDER TO OUR W THRU MUCH OF THE PD. INCLINED TO LEAN TOWARD THE SLOWER EURO SOLUTION...TAKING THE ASSOCD FNTL BNDRY SLOLY SWD ACRS AR THU AND FRI. THUS...KEPT RAIN CHCS IN THE FCST THRU MOST OF THE PD. STAYED CLOSE TO MOS TEMPS THRU THE PD DUE TO THE FCST UNCERTAINTIES BETWEEN THE MODELS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 37 60 37 / 10 0 0 0 CAMDEN AR 71 44 71 43 / 0 0 0 0 HARRISON AR 64 33 61 41 / 0 0 0 0 HOT SPRINGS AR 70 41 68 42 / 0 0 0 0 LITTLE ROCK AR 69 40 65 39 / 0 0 0 0 MONTICELLO AR 69 43 67 41 / 0 0 0 0 MOUNT IDA AR 69 40 69 42 / 0 0 0 0 MOUNTAIN HOME AR 65 35 60 38 / 0 0 0 0 NEWPORT AR 65 37 59 37 / 10 0 0 0 PINE BLUFF AR 69 41 65 39 / 0 0 0 0 RUSSELLVILLE AR 68 38 66 39 / 0 0 0 0 SEARCY AR 66 38 61 36 / 0 0 0 0 STUTTGART AR 67 39 62 39 / 0 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR ARKANSAS-BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON- GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON- JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Mar 3, 6:45 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 PM CST SAT MAR 03 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 645 PM CST SAT MAR 03 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT WILD FIRE DANGER REMAINS ELEVATED TONIGHT. WINDS WILL LOWER WHILE RELATIVE HUMIDITY VALUES WILL GRADUALLY INCREASE FROM THE 30 PERCENT RANGE TO THE 50 PERCENT RANGE BY SUNDAY MORNING. HOWEVER THE OVERALL ATMOSPHERE REMAINS QUITE DRY...AND THE WILD FIRE THREAT WILL REMAIN UP. OUTDOOR BURNING IS NOT ADVISED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WILD FIRE DANGER WILL ALSO BE ELEVATED SUNDAY. SIMILAR CONDITIONS ARE IN THE FORECAST...WITH STRONG WEST WINDS AND LOWERING AFTERNOON HUMIDITY. AGAIN...OUTDOOR BURNING IS NOT RECOMMENDED. ACCORDING TO THE ARKANSAS FORESTRY COMMISSION...THERE IS A HIGH WILD FIRE DANGER STATEWIDE...AND A FEW COUNTIES IN THE NORTH AND WEST ARE UNDER BURN BANS. EARLY NEXT WEEK...HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED STATES...AND A CLOCKWISE FLOW AROUND THE HIGH WILL BRING BREEZY SOUTHERLY WINDS INTO ARKANSAS. THIS WILL SLOWLY HELP INCREASE MOISTURE LEVELS ACROSS THE STATE. BY LATE WEDNESDAY AND THURSDAY...A NEW COLD FRONT WILL HEAD TOWARD THE REGION FROM THE NORTHWEST...BUT WILL ENCOUNTER HIGH PRESSURE. THIS WILL SLOW THE PROGRESSION OF THE FRONT. A SLUGGISH FRONT SURROUNDED BY LOTS OF MOISTURE WILL RESULT IN GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS AND THE POSSIBILITY OF HEAVY RAIN. THIS SCENARIO WILL BE MONITORED CLOSELY IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/59
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.